Alert archive / Ohio / Special Weather Statements in 2014
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 16, 2014, 2:21 PM EDT for Delaware County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 16, 2014, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:25 PM EDT | HAIL 0.5 | Delaware, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WWUS81 KILN 161821
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT MON JUN 16 2014
OHZ046-161845-
DELAWARE OH-
221 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
245 PM EDT...
AT 218 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH
OF DELAWARE...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DELAWARE...ASHLEY...SUNBURY...RADNOR...STRATFORD...
DELAWARE STATE PARK...LEONARDSBURG...KILBOURNE AND OLIVE GREEN.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
4036 8292 4035 8275 4023 8275 4027 8317
4036 8320 4044 8314
$$
HATZOSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 16, 1:39 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 16, 1:39 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 139 PM EDT MON JUN 16 2014 .SYNOPSIS... HOT AND HUMID AIR WILL REMAIN IN PLACE THROUGH MUCH OF THE WORK WEEK. A WEAKENING FRONT WILL BRING SCATTERED SHOWERS AND STORMS TO THE REGION TODAY INTO THIS EVENING. STORMS WILL REMAIN NORTH OF THE REGION TUESDAY AS THE FRONT LIFTS INTO THE GREAT LAKES. SCATTERED SHOWERS AND STORMS WILL RETURN FOR WEDNESDAY AND THURSDAY AS ANOTHER FRONT PUSHES INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTION MAINLY WEST OF OUR AREA WILL GRADUALLY SPREAD EASTWARD TODAY AHEAD OF A WEAK COLD FRONT. RAMPED UP POPS TO LIKELY ACROSS PORTIONS OF THE MIAMI VALLEY WITH A EASTWARD MOVING CLUSTER OF THUNDERSTORMS NEAR INDIANAPOLIS THAT IS EXPECTED TO HOLD TOGETHER THROUGH THE LATE MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS AREA OF CONVERGENCE THROUGH THE DAY. .PREVIOUS DISCUSSION... MAIN S/W TO TRACK WELL TO OUR NORTH THRU SRN CANADA WITH NRN PORTION OF MID LEVEL RIDGE FLATTENING OUT AS VORT PIVOTS THRU OHIO. ASSOCIATED SFC COLD FRONT TO APPROACH FROM THE WEST AND LOSE ITS IDENTITY. MARGINAL ELEVATED INSTBY WHICH DEVELOPS INTO WEST CENTRAL OHIO EARLY THIS MORNING ALONG WITH AN AXIS OF WEAK LOW LEVEL CONVERGENCE MAY SUPPORT ISOLD/SCTD CONVECTION EARLY. MESOSCALE MODEL SOLNS SHOW WEAKENING CONVECTION MOVING INTO WEST CENTRAL OHIO AND FALLING APART. WILL LIMIT POPS TO VERY LOW CHANCE ACRS THE NW EARLY. EXPECT SOME CONVECTIVE RE-DEVELOPMENT THIS AFTN IN THE MODERATELY UNSTBL AIRMASS. BEST CHANCE LOOKS TO OCCUR ACRS CENTRAL OHIO WHERE REMNANT OF THE BOUNDARY IS EXPECTED TO LAYS OUT E-W. IN THE WARM AIRMASS HIGHS WILL RANGE FROM THE MID 80S NORTH TO THE UPPER 80S SOUTH. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... MID UPR LEVEL RIDGE OVER THE SE U.S. WITH BAND OF WESTERLIES THRU THE GREAT LAKES. WEAKENING BOUNDARY ACRS CENTRAL OH TO LAY OUT E-W AND LOSE ITS IDENTITY. CONVECTION WHICH FIRED UP IN AFTN HEATING WILL BE ONGOING AT EARLY EVENING. LACK OF UPPER SUPPORT AND DIMINISHING INSTBY SHUD ALLOW ONGOING CONVECTION TO WEAKEN AND DISSIPATE QUICKLY THIS EVENING. IN WARM AIRMASS TONIGHTS LOW TEMPERATURES EXPECTED TO BE IN THE MID/UPR 60S. MID LEVEL RIDGE OVER THE SE U.S. TO BUILD A LTL NORTH INTO THE OHIO VALLEY ON TUESDAY WITH A VORT EXPECTED TO TRAVEL AROUND ITS PERIPHERY. NUMERICAL MODEL SOLNS HAVE TRENDED FURTHER NORTH WITH THIS FEATURE. ALTHOUGH AN ISOLD STORM IS PSBL IN HEATING OF THE DAY...WITH LACK OF UPR SUPPORT AND WITH MID LEVEL RIDGE BUILDING IN WILL MAINTAIN A DRY FCST. TEMPERATURES WILL BE WARM TUESDAY WITH 8H TEMPS WARMING TO BETWEEN 19C AND 20 DEG C. HIGHS WILL BE AROUND 90 INTO THE LOWER 90S. ANY ISOLD DIURNALLY DRIVEN STORMS WUD DISSIPATE QUICKLY TUE EVENING. IN HUMID AIRMASS TUESDAY NIGHTS LOWS WILL BE BETWEEN UPPER 60S TO LOWER 70S. NUMERICAL MODELS SHOWING A S/WV ROUNDING THE MID/UPR LEVEL RIDGE WHICH SHUD OFFER A CHANCE FOR THUNDERSTORMS MAINLY ACROSS THE NORTH WED AFTN. HOT AND HUMID CONDITIONS WILL CONTINUE WITH HIGHS ON WED IN THE UPPER 80S NORTH TO LOWER 90S SOUTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER RIDGE WILL SAG SOUTH THROUGH THE REST OF THE WEEK. THIS WILL ALLOW WEAK UPPER DISTURBANCES TO MOVE ACROSS THE AREA. IN ADDITION...A BACK DOOR COLD FRONT WILL SAG TOWARDS THE REGION. THIS COMBINATION WILL RESULT IN A CONVECTIVELY ACTIVE PERIOD WITH CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. TIMING OF WHEN THE BETTER CHANCE IS UNCERTAIN AT BEST. A STRONGER UPPER TROUGH IS FORECAST TO MOVE INTO THE GREAT LAKES ON SUNDAY WHICH WILL PUSH A COLD FRONT TOWARDS THE AREA. SO THE CHANCE OF STORMS WILL CONTINUE AT THAT TIME. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH HIGHS TRENDING SLIGHTLY COOLER WITH TIME BUT LOWS REMAINING QUITE MILD IN A HUMID AIR MASS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS WITH A WEAK DISTURBANCE WILL PUSH EAST ACROSS THE AREA THROUGH THE AFTERNOON. MOST CONVECTION WILL HAVE SHIFTED EAST OF THE INTERSTATE 75 CORRIDOR BY 18Z. MVFR VSBYS AND GUSTY WINDS UP TO 35 KT WILL BE POSSIBLE IN HEAVIER THUNDERSTORMS MAINLY ACROSS KILN/KCMH/KLCK THROUGH 20Z. THE DISTURBANCE AND SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE MOSTLY EAST OF THE TERMINALS BY 21Z. OTHER THAN SOME FOG POSSIBLE AT KLUK EARLY TUESDAY MORNING...EXPECT VFR CONDITIONS FROM THIS EVENING THROUGH THE DAY TUESDAY. SOUTHWESTERLY WINDS MAY GUST UP TO 25 KT BY TUESDAY AFTERNOON. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...LATTO/AR SHORT TERM...AR LONG TERM... AVIATION...LATTO
Hazardous weather outlook, Jun 16, 4:26 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 426 AM EDT MON JUN 16 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170830- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 426 AM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 1:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 PM EDT MON JUN 16 2014
OHZ071-072-161815-
CLINTON OH-WARREN OH-
142 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND WESTERN
CLINTON COUNTIES THROUGH 215 PM EDT...
AT 139 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MORROW...
MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
THE STRONG THUNDERSTORM WILL AFFECT...
BUTLERVILLE...FORT ANCIENT...OREGONIA...MIDDLEBORO...
CLARKSVILLE...HARVEYSBURG...OGDEN..COWAN LAKE STATE PARK AND CUBA.
LAT...LON 3951 8395 3940 8383 3933 8388 3929 8417
3947 8421
HATZOSLocal storm report, Jun 16, 1:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
145 PM EDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 2 NE FAIRBORN 39.83N 83.99W
06/16/2014 GREENE OH PUBLIC
TREES WERE REPORTED DOWN DUE TO THUNDERSTORM WINDS.
&&
ASSpecial weather statement, Jun 16, 2:12 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT MON JUN 16 2014
OHZ064-073-161845-
PICKAWAY OH-ROSS OH-
212 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS AND
SOUTHEASTERN PICKAWAY COUNTIES THROUGH 245 PM EDT...
AT 209 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ANDERSONVILLE...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ANDERSONVILLE...KINGSTON...HALLSVILLE...WHISLER...
ROSS COUNTY AIRPORT...PICKAWAY COUNTY AIRPORT...HALLSVILLE...
WHISLER...TARLTON AND ADELPHI.
LAT...LON 3935 8275 3939 8316 3956 8315 3956 8284
3955 8273
HATZOSSpecial weather statement, Jun 16, 2:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT MON JUN 16 2014
OHZ055-056-065-161845-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
215 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EASTERN
FRANKLIN AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 245 PM EDT...
AT 213 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PORT
COLUMBUS AIRPORT...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
GAHANNA...EASTON...BEXLEY...WHITEHALL...REYNOLDSBURG...
NEW ALBANY...PATASKALA...BRICE...SUMMIT STATION...JERSEY...
ETNA...BEECHWOOD TRAILS AND ALEXANDRIA.
LAT...LON 4012 8262 3999 8255 3990 8271 3988 8298
4006 8301
HATZOSSpecial weather statement, Jun 16, 2:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT MON JUN 16 2014
OHZ045-161845-
UNION OH-
217 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION COUNTY THROUGH 245
PM EDT...
AT 213 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
POTTERSBURG...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MARYSVILLE...RAYMOND...MILFORD CENTER...BROADWAY...SOMERSVILLE...
NEW DOVER...PHARISBURG AND MAGNETIC SPRINGS.
LAT...LON 4019 8325 4016 8350 4022 8349 4023 8355
4035 8354 4040 8354 4041 8353 4041 8326
HATZOSSpecial weather statement, Jun 16, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT MON JUN 16 2014
OHZ046-161845-
DELAWARE OH-
221 PM EDT MON JUN 16 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
245 PM EDT...
AT 218 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH
OF DELAWARE...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DELAWARE...ASHLEY...SUNBURY...RADNOR...STRATFORD...
DELAWARE STATE PARK...LEONARDSBURG...KILBOURNE AND OLIVE GREEN.
LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
4036 8292 4035 8275 4023 8275 4027 8317
4036 8320 4044 8314
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:18 PM EDT | Special Weather Statement | ILN | Clark, Greene | 27 min |
| Jun 16, 1:35 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Jun 16, 1:42 PM EDT | Special Weather Statement | ILN | Warren | 33 min |
| Jun 16, 2:12 PM EDT | Special Weather Statement | ILN | Ross | 33 min |
| Jun 16, 2:15 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
| Jun 16, 2:17 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Jun 16, 2:32 PM EDT | Special Weather Statement | ILN | Adams | 28 min |
| Jun 16, 2:41 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jun 16, 2:58 PM EDT | Areal Flood Advisory | ILN | Delaware | 3 hr |
| Jun 16, 4:02 PM EDT | Special Weather Statement | ILN | Highland | 28 min |
| Jun 16, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 41 min |
| Jun 16, 4:56 PM EDT | Areal Flood Advisory | ILN | Adams, Highland | 3 hr |
| Jun 16, 4:59 PM EDT | Special Weather Statement | ILN | Highland | 31 min |
| Jun 16, 5:25 PM EDT | Special Weather Statement | ILN | Adams | 35 min |
| Jun 16, 6:01 PM EDT | Special Weather Statement | ILN | Scioto | 29 min |
| Jun 16, 7:20 PM EDT | Special Weather Statement | ILN | Lewis | 25 min |
Nearby
Special Weather Statements in Ohio, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.